Alert archive / Virginia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 22, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Jun 5, 2007, 10:55 PM EDT for Mecklenburg County, Virginia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 5, 2007, 10:55 PM EDT (02:55 UTC)
- Expired
- Jun 5, 2007, 11:28 PM EDT
- In force
- 33 min
- Issued by
- NWS Wakefield, VA
- Area
- Counties, with a storm outline in the text
County Mecklenburg County, VA
The radar
The Raleigh/Durham radar (KRAX), 113 km from the middle of the area, began a volume at 02:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 2.9 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 90 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 1419 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 9:49 PM EDT, 1 hour 6 minutes earlier.
Area forecast discussion, Jun 5, 9:49 PM EDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 949 PM EDT TUE JUN 5 2007 .SYNOPSIS... LOW PRESSURE WILL LIFT NORTH OF NEW ENGLAND BY THIS EVENING... WHILE HIGH PRESSURE BUILDS INTO THE MID ATLANTIC REGION FROM THE WEST. THE HIGH WILL BECOME CENTERED ALONG THE MID ATLANTIC COAST ON WEDNESDAY...THEN MOVE EAST TOWARD BERMUDA THURSDAY AND FRIDAY. A WEAK COLD FRONT WILL APPROACH FROM THE WEST LATE FRIDAY...AND TRACK SLOWLY INTO THE MID ATLANTIC REGION SATURDAY. THE FRONT WILL STALL OVER THE REGION SATURDAY NIGHT AND SUNDAY...AS AN AREA OF LOW PRESSURE FORMS NEAR THE MID ATLANTIC COAST. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... EXPECT INCREASING COVERAGE OF PCPN AS SEVERAL SHORT WAVES MOVE THRU MID ATLC REGION OVRNGT. THE FIRST SHORTWAVE CURRENTLY OVR SRN MTNS LOOKS TO BE THE MORE ACTIVE WITH GOOD CELL COVERAGE ACRS SW VA/NW NC. LESS ACTVITY ASSOCD WITH SHORT WAVE OVR OHVLY. HAVE INCREASD POPS 10-20% OVRNGT. MUCH OF THE CONVECTION SHUD HOLD TOGETHER GIVEN THE UPPER FORCING...BUT SHUD TEND TO WEAKEN SLOWLY DUE TO THE UNFAVORABLE DIURNAL CYCLE. SOME OF THE STRONGER DOWNSTREAM STORMS HAVE BEEN PRODUCING LARGE HAIL AND WIND DAMAGE. ISOLATED SVR STORMS CUD REACH WESTERN FCST AREA BEFORE MIDNIGHT BUT SHUD CONT TO WEAKEN SUB-SVR AS STORMS MOVE OVR RMNDR FCST AREA DURING THE OVERNGT. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/... 700/500 MB TROUGH AXIS/VORT LOBE PIVOTS E OFF THE MID ATLC COAST DURING THE AFTN. FRONTOGENETIC FORCING OUT AHEAD OF THIS FEATURE WILL LINGER THROUGH THE MORNING...ESP OVER ERN ZONES. FORCING OCCURS WELL BEFORE PEAK DIURNAL HEATING...THEREFORE FOR NOW HAVE CONTINUED WITH SLIGHT CHANCES AT MOST. TEMPERATURES WILL BE THE MAIN STORY TOMORROW...WITH SHALLOW YET NOTICEABLE LLVL COOLING BEHIND THE SURFACE FRONT AS WEAK HIGH PRESSURE BUILDS ACROSS THE MID ATLC COASTAL WATERS. BLEND OF MAV (GFS) AND MET (NAM) GUIDANCE YIELDS MID/UPPER 70S ALONG THE LOWER ERN SHORE (MAYBE LOWER 70S RIGHT ALONG THE ATLC COAST)...WITH GENERALLY 80-85 ELSEWHERE ACROSS VA/NC AREAS. COMFORTABLE NIGHT WED NIGHT...PERHAPS THE LAST ONE FOR A WHILE... AS TEMPS FALL INTO THE 50S OVER MOST LOCALES OUTSIDE OF SERN VA AND NERN NC. CANNOT RULE OUT A FEW MID/UPPER 40S EITHER IN SPOTS WHERE RADITIONAL COOLING IS MOST FVRBL (INCLUDING SBY). THURSDAY...SURFACE HIGH PUSHES FARTHER OFFSHORE...ALLOWING FOR A RETURN TOWARD S/SW FLOW AND WARM ADVECTION WITHIN THE LOWER LEVELS. BASED ON THE LLVL THERMAL/THICKNESS PROFILES...EXPECT HIGH TEMPS THURSDAY TO BE AROUND 5-7F WARMER THAN WEDNESDAY. && .LONG TERM /FRIDAY THROUGH TUESDAY/... TOWARD THE END OF THE WEEK...GFS/ECMWF REMAIN IN GOOD CONSENSUS WITH THE AMPLIFYING UPPER RIDGE OVER THE ERN CONUS. 850 MB TEMPS CLIMB TO AROUND 20C ON FRIDAY...THUS HIGHS IN THE MID TO UPPER 90S STILL A GOOD BET. ALSO...WITH THIS DEGREE OF HEAT ALONG WITH THE PROGGED STRENGTH OF THE NEXT FRONT PER THE GFS AND ECMWF...AM MORE CONFIDENT TO BOOST POPS TO AROUND 30% FRIDAY NIGHT IN ADVANCE OF THE NEXT COLD FRONT. BOTH THE GFS AND ECMWF HAVE TRENDED TOWARD A MORE PROGRESSIVE UPPER TROUGH AND SURFACE FRONT OVER THE WEEKEND. THE UPSHOT... IT NOW DOES NOT APPEAR THE SURFACE FRONT WILL HANG UP IN OUR FCST AREA THROUGH SUN. THE GFS IS MORE PROGRESSIVE...FOR NOW HAVE LEANED MORE TOWARD THE ECMWF (AND HPC GUIDANCE) GIVEN THE LESS DRASTIC TRENDS PER THE ECMWF. WITH THAT SAID I HAVE ADVERTISED A SLIGHT COOLING TREND OVER THE WEEKEND (COOLER SAT...EVEN MORE COOLER SUN)...WITH LINGERING POPS ON SAT (HIGHEST IN THE SERN ZONES) AS THE FRONT DROPS S OF THE VA/NC BORDER BY EARLY SUN MORNING. TEMPS REBOUND A BIT EARLY NEXT WEEK AS THE SURFACE HIGH PUSHES OFFSHORE...THOUGH READINGS MUCH CLOSER TO SEASONAL NORMS (80S). && .AVIATION /02Z WEDNESDAY THROUGH SUNDAY/... WILL CONT THE GUSTY WINDS TO 30KTS THRU 00Z PER CRNT OBS. OTW... VFR CONDS INTO TNGT...ALTHO ISLTD MVFR CONDS IN ANY SHRA OR TSRA THIS EVENG INTO TNGT. FRNTL BNDRY LATER TNGT AND WED MORNG CUD PRODUCE LWR CIGS AND VSBYS IN ANY SHRAS OR TSRAS. THEN...GENERALLY VFR CONDS FOR LATER WED THRU FRI...AS HI PRES BLDS IN THEN OFFSHR. ANOTHER FRNT CUD BRING LWR CIGS AND VSBYS AGAIN IN SHRAS OR TSRAS FRI NGT THRU SAT MORNG. && .MARINE... WNDS (AND GUSTS) HAVE DMNSHD TO BLO SCA ERLY THIS EVE. SO UPDATED CWF TO ALLOW SCA HEADLINES TO EXPIRE. CDFRNT PASSAGE N-S AFTR MIDNITE. WNDS BECOME N BEHIND BNDRY...BUT DATA SUGGESTS ONLY ABT A 3-4 HR SURGE PRD AT SPEEDS OF ARND 15 KTS. NO SCA PLANNED FOR LATER TONITE...BUT CUD NOT RULE OUT A GUST OR TWO TO ARND 20KT ACROSS CHES BAY. OTW..NO FLAGS XPCTD AS WNDS SLOWLY BECOME SW BY MID WEEK AS H5 RIDGE MOVES OFF THE COAST. ANTHR FRNT XPCTD BY ERLY SAT. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...NONE. NC...NONE. VA...NONE. MARINE...NONE. && SYNOPSIS...WFA NEAR TERM...BTC/BKH SHORT TERM...BKH LONG TERM...BKH AVIATION...MPR MARINE...JEF/MPR
Hazardous weather outlook, Jun 5, 4:18 AM EDT, 18 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 418 AM EDT TUE JUN 5 2007 MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-060830- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA- PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG- LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM- KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER- BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER- MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK- SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH- SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA- 418 AM EDT TUE JUN 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ630>633-650-652-654-656-658-060830- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA- CURRITUCK SOUND- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT 20 NM- 418 AM EDT TUE JUN 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS AND CURRITUCK SOUND. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MCNATT
In the hours before
Special weather statement, Jun 5, 10:33 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 1033 PM EDT TUE JUN 5 2007 VAZ065-066-079-060330- BRUNSWICK VA-LUNENBURG VA-MECKLENBURG VA- 1033 PM EDT TUE JUN 5 2007 ...STRONG THUNDERSTORM MOVING THROUGH SOUTHERN VIRGINIA... AT 1031 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM ABOUT 12 MILES SOUTH OF CHASE CITY...MOVING EAST AT 20 MPH. THE STRONG THUNDERSTORM WILL BE NEAR BOYDTON...AND...ROGERS CORNER AT 1045 PM EDT...BASKERVILLE AT 1100 PM EDT...SOUTH HILL...AND...LA CROSSE AT 1125 PM EDT. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE EXPECTED WITH THIS STORM. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING AND FLOOD PRONE AREAS IS ALSO POSSIBLE. CULLEN
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 2:23 AM EDT | Special Marine Warning | AKQ | 67 min | |
| Jun 6, 2:43 AM EDT | Special Marine Warning | AKQ | 62 min | |
| Jun 6, 2:47 AM EDT | Special Marine Warning | AKQ | 58 min | |
| Jun 6, 2:00 AM EDT | Severe Thunderstorm Warning | AKQ | Gates, Hertford | 30 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.